MAUDE Adverse Event Report: CAREFUSION, INC PUNCTURE TRAY ADULT 22G X3.5 STRL; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC PUNCTURE TRAY ADULT 22G X3.5 STRL; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4306C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that lumbar puncture trays are leaking.Verbatim: hello, please see the attached forms for cedars sinai for some recent failures/complaints with our lumbar puncture trays, item 4306c.Photo below shows where they experienced leakage is occurring.I have samples to send back for both incidents.Customer reports leaking from connection of stopcock out the bottom (picture can be provided to point out where on stopcock), says that the pressure reading reported by the manometer is not reliable on opening or closing.Dr.Says he is uncertain opening closing pressure reading is accurate.Other comments: multiple events occurred on this lot number prior to reporting these two, this is just the first ones they remembered to report and save the stopcock for me.They also think the manometer may be part of the problem but forgot to save them.Have had a total of 15 events on this lot number identical to this event reported.Was there a need to repeat the procedure? - no.Was the specimen contaminated? - no what was done to resolve the issue? ¿ continue the rest of the procedure.Despite the leaking from the connection with the manometer and the stopcock.Was there any cracks or breakage noticed at the connection point? - no, none observed.Please use the attached pre-paid shipping label to return for investigation.¿ sending out tomorrow.
 
Additional Manufacturer Narrative
Pr (b)(4) follow-up emdr for device evaluation: one photo sample was received by our quality team for investigation.Based on the photo evaluation we are unable to verified the failure mode.A device history review could not be completed as the provided batch number was invalid.Based on the quality team's investigation, a growing trend in reports of this failure mode was identified.A corrective action project was opened to further investigate these defects.A voluntary recall pi-21-4292-fa was issue for the leak failure mode in the lumbar puncture trays.Please see attached recall notification letter.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported that lumbar puncture trays are leaking.Verbatim: hello, please see the attached forms for cedars sinai for some recent failures/complaints with our lumbar puncture trays, item 4306c.Photo below shows where they experienced leakage is occurring.I have samples to send back for both incidents.Customer reports leaking from connection of stopcock out the bottom (picture can be provided to point out where on stopcock), says that the pressure reading reported by the manometer is not reliable on opening or closing.Dr.Says he is uncertain opening closing pressure reading is accurate.Other comments: multiple events occurred on this lot number prior to reporting these two, this is just the first ones they remembered to report and save the stopcock for me.They also think the manometer may be part of the problem but forgot to save them.Have had a total of 15 events on this lot number identical to this event reported.Was there a need to repeat the procedure? - no.Was the specimen contaminated? - no.What was done to resolve the issue? ¿ continue the rest of the procedure despite the leaking from the connection with the manometer and the stopcock.Was there any cracks or breakage noticed at the connection point? - no, none observed.

Brand Name
PUNCTURE TRAY ADULT 22G X3.5 STRL
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12650147
Report Number1625685-2021-00073
Device Sequence Number1495060
Product Code PWY
UDI-Device Identifier10885403057069
UDI-Public(01)10885403057069
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4306C
Device Catalogue Number4306C
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown